Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 29, 2014, 4:59 PM CDT for DeKalb County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2014, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 29, 2014, 5:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:37 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 3:37 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 337 PM CDT SUN JUN 29 2014 .DISCUSSION... A PASSING UPPER LEVEL DISTURBANCE...ALONG WITH STRONG LATE JUN HEATING AND AVAILABLE MOISTURE HAS LEAD TO SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS AFFECTING THE TENNESSEE VALLEY. THIS UPPER DISTURBANCE EARLIER HELPED BRING LOCALLY HEAVY RAINS AND FLOODING TO PARTS OF THE MID SOUTH...WAS MOVING TO THE EAST ACROSS MIDDLE TENNESSEE. ANOTHER MCV OR REMNANTS OF ANOTHER MCS FROM LAST NIGHT CAN BE NOTED VIA SATELLITE AND VORTICITY FIELDS MOVING EASTWARD ACROSS THE KS/MO BORDER. IT COULD PLAY ROLE IN OUR SENSIBLE WEATHER DURING THE OVERNIGHT AND DURING MON. OTHERWISE...UPPER RIDGING WAS IN PLACE ACROSS THE DESERT SW AND NW MEXICO...TO THE NW GULF. THIS RIDGING AND RIDGING OFF OF THE EAST COAST WAS KEEPING A MOSTLY ZONAL FLOW OVER THE LOWER-48 WELL NORTH OF HERE. AND OFF OF THE GA/SC COAST...AN AREA OF DISTURBED WEATHER COULD BECOME A TROPICAL ENTITY OVER THE NEXT COUPLE OF DAYS. FOR THIS EVENING...SHOWER ACTIVITY EAST OF HERE SHOULD WIND THIS EVENING...AS THE UPPER SUPPORT OVER TENNESSEE MOVES EAST OF THE REGION. BUT THE NEXT MCV TO OUR WNW WILL HEAD THIS DIRECTION DURING THE OVERNIGHT. MOST OF THE SHORT/LONGER TERM FORECAST MODELS DO PICK IT UP...SO HAVE MAINTAINED RAIN CHANCES FOR THE LATE NIGHT AND FOR MON. THE MAJORITY OF THE GUIDANCE WAS SUGGESTING THAT RAINS WITH THE NEXT UPPER SYSTEM SHOULD STAY MOSTLY TO OUR NORTH. AS THIS NEXT SYSTEM ALSO EXITS TO THE EAST...RAIN CHANCES WILL END LATE MON EVENING. THE NAM FORECAST PRECIP WATER AMOUNTS DURING MON MORNING RANGE INTO THE 2 INCH RANGE WITH THE SECOND DISTURBANCE...WITH UPPER 1.8 TO 1.9 INCH AMOUNTS FROM THE GFS. DRIER AIR MOVING IN FROM THE NW SHOULD END RAIN CHANCES LATE MON NIGHT AND ON TUE. THERE IS A SMALL RISK OF FOG...ESPECIALLY IF MORE HEAVY RAINFALL OCCURS BETWEEN NOW AND MON EVENING. WILL DEFER ADDING IT THIS ISSUANCE FOR EARLY TUE. DESPITE SHOWER ACTIVITY ENDING...RESIDUAL MOISTURE AND SUMMER TIME HEATING WILL RESULT IN HEAT INDEXES RISING INTO THE 100-105 DEGREE RANGE ON TUE...AND AROUND 102 ON WED. MORE CLOUDS AND SHOWER CHANCES WILL RETURN AS A FRONTAL BOUNDARY APPROACHES FROM THE NW. THE CLOUDS AND RAIN CHANCES WILL MAKE FOR SLIGHTLY COOLER CONDITIONS FOR THE MID/LATTER WEEK. DRIER CONDITIONS AND TRADITIONAL SUMMERTIME WARMTH (WITH HIGHS A TAD BELOW SEASONAL NORMS) IS IN FORECAST FOR INDEPENDENCE DAY ON FRIDAY. NEAR SEASONABLE WARMTH AND DRY CONDITIONS OTHERWISE SHOULD CONTINUE FOR THE NEXT UPCOMING WEEKEND. RSB && .AVIATION... /ISSUED 1237 PM CDT SUN JUN 29 2014/ FOR 18Z TAFS... SHRA/TSRA ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ARE MOVING ACROSS N AL/S MIDDLE TN CAUSING OSCILLATIONS IN CATEGORIES FROM VFR TO IFR THROUGH 02Z. HAVE INCLUDED A TEMPO GROUP FOR DROPS POSSIBLE TO IFR FROM 18-22Z. TSRA SHOULD THEN PREVAIL THROUGH 02Z AS A COMPLEX OF TSRA MOVES EAST ACROSS THE REGION. A BRIEF BREAK BTWN 02-07Z BEFORE AN ADDITIONAL UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION BRINGING MORE SHRA AND POSSIBLY TSRA. HAVE INCLUDED VCSH FOR NOW AFTER 06-07Z. SL.77 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 71 92 73 95 / 40 30 10 10 SHOALS 71 93 73 96 / 40 30 10 10 VINEMONT 69 91 71 94 / 40 30 10 10 FAYETTEVILLE 70 91 72 94 / 40 30 10 10 ALBERTVILLE 68 87 69 88 / 40 30 10 10 FORT PAYNE 67 90 68 93 / 40 30 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 29, 1:05 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT SUN JUN 29 2014 ALZ001>010-016-TNZ076-096-097-301015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 105 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING HOURS AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE EASTWARD ACROSS THE REGION. GUSTY WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING A FEW INSTANCES OF FLASH FLOODING WILL BE POSSIBLE. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER MIDNIGHT TONIGHT AS YET ANOTHER DISTURBANCE CROSSES THE REGION. GUSTY WINDS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ASIDE FROM ANY LINGERING THUNDERSTORM ACTIVITY MONDAY MORNING... MAINLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON ACROSS THE AREA. HOWEVER...STORM CHANCES WILL INCREASE ONCE AGAIN BY WEDNESDAY AND THURSDAY AS A WEAK COLD FRONT SAGS SOUTHWARD INTO THE REGION. GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IN ADDITION TO THE THUNDERSTORM CHANCES EARLY NEXT WEEK...AFTERNOON HEAT INDEX VALUES WILL HOVER AROUND 100 DEGREES ACROSS NORTHWEST ALABAMA MONDAY AFTERNOON...RISING INTO THE 100 TO 105 DEGREE RANGE ACROSS THE ENTIRE TENNESSEE VALLEY ON TUESDAY AND WEDNESDAY AFTERNOONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KTW
In the hours before
Special weather statement, Jun 29, 3:06 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CDT SUN JUN 29 2014
ALZ004-007-292045-
MORGAN AL-LAWRENCE AL-
306 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN AND EASTERN
LAWRENCE COUNTIES UNTIL 345 PM CDT...
AT 305 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
COURTLAND...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...MOULTON...PRICEVILLE...TRINITY...COURTLAND...
NORTH COURTLAND...HILLSBORO...BASHAM AND CHALYBEATE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3451 8741 3470 8729 3463 8699 3459 8693
3457 8689 3433 8706
TIME...MOT...LOC 2005Z 287DEG 18KT 3458 8729
SL.77Special weather statement, Jun 29, 3:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT SUN JUN 29 2014
ALZ006-007-292100-
MORGAN AL-MADISON AL-
325 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORGAN AND
SOUTHWESTERN MADISON COUNTIES UNTIL 400 PM CDT...
AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TRIANA...OR 10 MILES NORTHEAST OF HARTSELLE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...DECATUR...HARTSELLE...REDSTONE ARSENAL...
PRICEVILLE...OWENS CROSS ROADS...TRIANA...MORGAN CITY...MARSHALL
SPACE FLIGHT CENTER AND SOMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3454 8694 3457 8687 3455 8679 3461 8678
3476 8645 3452 8636 3451 8637 3452 8639
3450 8639 3448 8643 3448 8647 3449 8652
3454 8655 3446 8657 3442 8690
TIME...MOT...LOC 2024Z 251DEG 29KT 3451 8678
09Special weather statement, Jun 29, 3:38 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 338 PM CDT SUN JUN 29 2014 ALZ006-009-292115- MADISON AL-JACKSON AL- 338 PM CDT SUN JUN 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND NORTHWESTERN JACKSON COUNTIES UNTIL 415 PM CDT... AT 338 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW MARKET...OR 7 MILES EAST OF MOORES MILL...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOORES MILL...SKYLINE...NEW MARKET...PLEASANT GROVES...HYTOP... HOLLYTREE...PRINCETON...ESTILLFORK...TRENTON AND LARKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3476 8650 3490 8649 3498 8605 3472 8607 TIME...MOT...LOC 2038Z 266DEG 27KT 3484 8639 09
Special weather statement, Jun 29, 3:55 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CDT SUN JUN 29 2014
ALZ009-292145-
JACKSON AL-
355 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON COUNTY UNTIL
445 PM CDT...
AT 355 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WOODVILLE...OR 15 MILES WEST OF SCOTTSBORO...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HOLLYWOOD...POWELL...SECTION...WOODVILLE...PLEASANT
GROVES...DUTTON...LANGSTON...PAINT ROCK AND MARTINTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3454 8591 3453 8592 3457 8615 3460 8616
3460 8632 3461 8633 3463 8636 3469 8636
3475 8634 3479 8585
TIME...MOT...LOC 2055Z 273DEG 25KT 3468 8630
09Special weather statement, Jun 29, 4:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 426 PM CDT SUN JUN 29 2014 ALZ008>010-292200- MARSHALL AL-DE KALB AL-JACKSON AL- 426 PM CDT SUN JUN 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHWESTERN DE KALB AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GRANT...OR 12 MILES NORTHEAST OF GUNTERSVILLE...MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAINSVILLE...SYLVANIA...FYFFE...POWELL...GERALDINE...SECTION... SHILOH...LANGSTON...LAKEVIEW AND CHIGGER HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. && LAT...LON 3438 8623 3456 8620 3457 8580 3430 8584 TIME...MOT...LOC 2125Z 276DEG 19KT 3447 8613 RSB
Special weather statement, Jun 29, 4:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
441 PM CDT SUN JUN 29 2014
ALZ009-010-292215-
DE KALB AL-JACKSON AL-
441 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
NORTHEASTERN JACKSON COUNTIES UNTIL 515 PM CDT...
AT 440 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
IDER...OR 11 MILES SOUTH OF BRIDGEPORT...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STEVENSON...IDER...HIGDON...SULPHER SPRINGS...FLAT ROCK...FABIUS AND
ROSALIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3467 8555 3471 8586 3486 8583 3494 8560
3484 8557
TIME...MOT...LOC 2140Z 256DEG 33KT 3478 8572
09The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:46 AM CDT | Special Weather Statement | HUN | Colbert | 44 min |
| Jun 29, 2:10 PM CDT | Special Weather Statement | HUN | Colbert | 50 min |
| Jun 29, 2:17 PM CDT | Special Weather Statement | HUN | Madison | 43 min |
| Jun 29, 2:37 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jun 29, 2:55 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Jun 29, 3:06 PM CDT | Special Weather Statement | HUN | Lawrence | 39 min |
| Jun 29, 3:25 PM CDT | Special Weather Statement | HUN | Morgan | 35 min |
| Jun 29, 3:38 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
| Jun 29, 3:55 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Jun 29, 4:26 PM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
| Jun 29, 11:41 AM CDT | Special Weather Statement | HUN | Moore | 49 min |
| Jun 29, 12:37 PM CDT | Special Weather Statement | HUN | Lincoln | 38 min |
| Jun 29, 1:09 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.